What Is Going On?! Prednisone Making Tinnitus Louder?

Discussion in 'Support' started by Jkph75, May 19, 2016.

tinnitus forum
    1. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      I started 3 weeks of 50mg of Prednisone today. They told me that I either have Autoimmune Inner Ear Disorder or viral/autoimmune labyrintitis. I have been on Prednisone pretty much since this started at lower doses. It always lowered my T before. Since I bumbed up my dose today, the T has become even louder and I am hearing loud tones when I flush the toilet. Seems like it is becoming reactive. Yet when I test my hearing on my phone my hearing has improved, albiet slightly since it was normal to begin with. Does anyone know what is going on?
       
    2. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      Prednisone is a short term steriod, used for the initial onset of hearing loss. Usually an 8 day tapered course.
       
    3. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      They are using it to treat what they think may be an Autoimmune condition. Does anyone know why this is getting louder? I am getting more tones too. All in one day? This is insane.
       
    4. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      Let your ENT or whoever is administering the treatment, know what's going on. Do it right away!
       
    5. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      Ok. Why do you say that? Do you know what might be going on?
       
    6. Sailboardman
      Frustrated

      Sailboardman Member Benefactor

      Location:
      Florida
      Tinnitus Since:
      04/21/2014
      Cause of Tinnitus:
      Sensorineural hearing loss right ear.
      No, but T can change dramatically, if something is aggravating it. Your Doc should examine you again and find out why.
       
    7. FWIW, I have taken predinsone a number of times where I started at 50 or 60 mg. I don't recall any noticeable increase, and any increase that did occur went away. One question - did you take the 50 mg all at once? Prednisone makes me pretty wired so I take it in a few doses rather than all at once.

      Any additional anxiety about the diagnosis or starting the prednisone?
       
    8. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      @Aaron123

      No, I didn't take it all at once but I did notice it growing louder and louder after each time I took it. And yes it's making me super wired, but I the last time I took a high dose it made it quieter. It is turning into this super high pitched hiss/static sound. It is so high pitched that I can feel it when I cannot hear it. Yet somehow my hearing is better which makes no sense.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.